Lancaster EPrints

When stopping the antiplatelet drugs stopped the 'TIAs'

Emsley, H. C. A. and Kowalewska-Zietek, J. and Gulati, R. S. and Wuppalapati, S. (2012) When stopping the antiplatelet drugs stopped the 'TIAs'. Practical Neurology, 12 (1). pp. 36-39. ISSN 1474-7758

Full text not available from this repository.

Abstract

A 70-year-old woman reported recurrent episodes of right- or left-sided sensorimotor disturbance, thought to be recurrent transient ischaemic attacks. The episodes continued despite treatment with antiplatelet agents. When MRI revealed microhaemorrhages and focal superficial cortical haemosiderin deposition, antiplatelet agents were discontinued and her transient focal neurological episodes stopped. The imaging appearances suggested cerebral amyloid angiopathy (CAA) associated with superficial siderosis—although fulfilling criteria only for ‘possible CAA’. The case highlights the diversity of transient focal neurological episodes and the difficulties in current terminology and understanding of the clinical manifestations of CAA.

Item Type: Journal Article
Journal or Publication Title: Practical Neurology
Subjects:
Departments: Faculty of Health and Medicine > Medicine
ID Code: 84778
Deposited By: ep_importer_pure
Deposited On: 21 Feb 2017 11:00
Refereed?: Yes
Published?: Published
Last Modified: 15 Oct 2018 16:37
Identification Number:
URI: http://eprints.lancs.ac.uk/id/eprint/84778

Actions (login required)

View Item